Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Springfield, MO

May 25, 2011Dallas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2011, 12:58 PM CDT for Dallas County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 12:58 PM CDT (17:58 UTC)
Expired
May 25, 2011, 2:00 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Dallas County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 10:37 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 500 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
500 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WUUS53 KSGF 251758
SVRSGF
MOC059-251900-
/O.NEW.KSGF.SV.W.0256.110525T1758Z-110525T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 200 PM CDT.

* AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
  OF TUNAS TO 15 MILES SOUTHWEST OF OLIVE...MOVING NORTHEAST AT 45
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BUFFALO.

OTHER LOCATIONS IN THE WARNING INCLUDE BENNETT SPRING STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3790 9286 3772 9286 3772 9285 3749 9285
      3749 9307 3742 9307 3741 9308 3742 9318
      3773 9318 3773 9319 3790 9310
TIME...MOT...LOC 1758Z 230DEG 38KT 3783 9304 3736 9332
WIND...HAIL 60MPH 1.25IN

$$

CRAMER
2 follow-up statements
042 
WWUS53 KSGF 251837
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT WED MAY 25 2011

MOC059-251900-
/O.CON.KSGF.SV.W.0256.000000T0000Z-110525T1900Z/
DALLAS MO-
137 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN DALLAS COUNTY...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF WINDYVILLE TO 8 MILES SOUTH OF CHARITY...MOVING
NORTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE CHARITY...LONG LANE AND WINDYVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BENNETT SPRING STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3790 9286 3772 9286 3771 9285 3749 9285
      3749 9307 3777 9295
TIME...MOT...LOC 1837Z 230DEG 38KT 3780 9282 3744 9298
WIND...HAIL 60MPH 1.00IN

$$

CRAMER
773 
WWUS53 KSGF 251854
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT WED MAY 25 2011

MOC059-251905-
/O.EXP.KSGF.SV.W.0256.000000T0000Z-110525T1900Z/
DALLAS MO-
154 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY
WILL EXPIRE AT 200 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3790 9286 3772 9286 3771 9285 3749 9285
      3749 9307 3777 9295
TIME...MOT...LOC 1855Z 230DEG 38KT 3792 9263 3756 9280

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:22 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 25, 10:22 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CDT WED MAY 25 2011

.UPDATE...

...CONVECTIVE MESOSCALE DISCUSSION....

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD IS EXPECTING THE
DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS MORNING AND INTO THE
AFTERNOON HOURS.  A 15Z SPECIAL RAOB IS IN THROUGH 400 MB HAS BEEN
ANALYZED.

MIXED LAYER INHIBITION WAS ERODED TO 25 J/KG.  THE ONE SURPRISING
DETAIL ABOUT THE CHANGE IN THE LOW LEVEL OZARKS AIRMASS WAS THAT LOW
LEVEL CAPE VALUES UP TO 3 KM WERE MEASURED AT 90 J/KG...FROM A MIXED
LAYER PARCEL.  THIS INCREASE IN LOW LEVEL CAPE COMBINED WITH
SUFFICIENT 0-1 HELICITY VALUES WILL YIELD A HIGH RISK FOR
TORNADOES...PARTICULARLY ACROSS THE EASTERN OZARKS THIS AFTERNOON.

THE STACKED NATURE OF THIS UNSEASONABLY STRONG MID LATITUDE CYCLONE
ALLOWED MUCH OF THE UPPER COLD CORE TO SPREAD DIRECTLY OVER AN
INCREASINGLY UNSTABLE AND MOISTENING LOW LEVEL OZARKS AIRMASS.  THIS
WILL PROMOTE A DECENT HAIL RISK WITH TROPOPAUSE FOLDING AND LOWERING
EQUILIBRIUM LEVELS.  THIS HAS CAUSE HIGH NORMALIZED CAPE VALUES
WITHIN THE HAIL GROWTH ZONE...BETWEEN THE -10 TO -30 LAYER.  HAIL UP
TO THE SIZE OF BASEBALLS CAN NOT BE RULED OUT WITH ANY ORGANIZED
ROTATING THUNDERSTORMS.

THETA E DIFFERENTIALS EXCEEDING 25 DEGREES WITHIN THE LOWEST 4 KM OF
THE ATMOSPHERE COULD YIELD A DOWNBURST RISK WITH SOME OF THE
STRONGER UPDRAFTS.

PLENTY OF JET ENERGY STILL REMAINS AROUND THIS FULLY MATURE MID
LATITUDE CYCLONE.  RUC ANALYSIS SUGGESTS THAT A 90 KNOT SPEED MAX
WAS ROUNDING THE BASE OF THE UPPER LOW AT 300MB...ALLOWING NEARLY
ALL OF THE MISSOURI OZARKS TO BE POSITIONED WITHIN THE CYCLONICALLY
SHEARED SECTOR OF THIS SYSTEM...WHICH WILL ALSO PROMOTE ORGANIZATION
TO ANY UPDRAFTS THAT EXCEED THE LEVEL OF FREE CONVECTION.

CRAMER

&&

.DISCUSSION...
/ISSUED 238 AM CDT WED MAY 25 2011/

CURRENTLY...MESSY BATCH OF CONVECTION LIFTING TO THE NORTHEAST
ACROSS THE EASTERN OZARKS AND CENTRAL MO AT THIS HOUR. THE
ATMOSPHERE AHEAD OF THE LINE IS WEAKLY CAPPED...SURFACE AND MIXED
LAYER CIN IN THE 20 TO 40 J/KG RANGE...WITH MODEST SURFACE AND
MIXED LAYER CAPE OF AROUND 1500 J/KG. QUASI LINEAR CONVECTIVE
SYSTEM SHOWS POCKETS OF HIGHER BASE VELOCITY JUTTING INTO THE LINE
FROM THE SOUTHWEST...WITH THE OCCASIONAL MARC SIGNATURE AND A FEW
MESOVORTICIES. DUE TO THE SPORADIC NATURE OF THESE FEATURES...AND
DUE TO THE TIME OF DAY...WE HAVE ONLY RECEIVED INFREQUENT REPORTS
OF WIND. BEHIND THE MAIN LINE OF CONVECTION...ADDITIONAL SHOWERS
AND STORMS ARE DEVELOPING IN A SOUTHWEST/NORTHEAST BAND JUST AHEAD
OF AN INCOMING DRY SLOT IN THE MID LEVELS. AM EXPECTING THIS
ACTIVITY TO REMAIN ELEVATED AND SUB SEVERE GIVEN A MORE STOUT CAP
AND LIMITED INSTABILITY.

TODAY...COMPLEX FORECAST AS YET ANOTHER ROUND OF SEVERE STORMS IS
EXPECTED ACROSS AT LEAST THE EASTERN HALF OF THE AREA. THE UPPER
LOW TO OUR WEST WILL SLOWLY EDGE INTO WEST CENTRAL MISSOURI BY
MIDDAY. STRONG MID LEVEL HEIGHT FALLS WILL SPREAD OVER THE REGION
AS THE DAY PROGRESSES. AND THE REGION WILL BE POSITIONED IN THE
EXIT REGION OF A CYCLONICALLY CURVED 90 KT UPPER LEVEL JET...WHICH
WILL PROVIDE ENHANCED UPWARD VERTICAL MOTION.

WILL LIKELY SEE A COUPLE OF BANDS OF THUNDERSTORMS DEVELOP ACROSS
THE REGION. THE AREA OF INITIATION OF MOST CONCERN IS THE HIGHWAY
65 CORRIDOR TO THE EAST. THIS REGION WILL BE BEST POSITIONED IN
THE NOSE OF THE 700 MB JET...WITH DEEP LAYER SHEAR OF 50 KNOTS AND
LOW LEVEL SHEAR AROUND 20 TO 30 KNOTS. THESE VALUES WILL SUPPORT
SUPERCELL THUNDERSTORM DEVELOPMENT. MID LEVEL LAPSE RATES WILL BE
IN EXCESS OF 7 C/KM AND WITH MID TO UPPER 60S DEWPOINTS EXPECTED
TO BE BACK IN PLACE BY MIDDAY...MLCAPE VALUES IN THE 1500 TO 2500
J/KG RANGE WILL DEVELOP OVER THE EASTERN HALF OF THE OUTLOOK AREA.
THESE INGREDIENT SUPPORT A RISK OF HAIL TO THE SIZE OF GOLF
BALLS...WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES.
INITIATION IN THE HIGHWAY 65 CORRIDOR WILL BE POSSIBLE IN THE LATE
MORNING TO EARLY AFTERNOON TIME FRAME...WITH THIS ACTIVITY QUICKLY
MOVING TO THE EAST DURING THE AFTERNOON.

OTHER BANDS OF SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE
WESTERN HALF OF THE OUTLOOK AREA...COINCIDENT WITH MORE NARROWLY
FOCUSED VORT LOBES ROTATING AROUND THE MAIN UPPER LOW. WHILE THE
RISK FOR SEVERE WEATHER IS LOW FURTHER TO THE WEST...THIS ACTIVITY
WILL POSE A RISK OF WIND GUSTS TO 40 MPH GIVEN STRONG WIND FIELDS
ALOFT AND SMALL HAIL.

TONIGHT AND THURSDAY...UPPER LOW WILL SLOWLY MOVE THROUGH THE
MIDWEST. SHOWERS AND A FEW STORMS WILL LINGER IN A SCATTERED
FASHION THROUGH THURSDAY MORNING. COLD ADVECTION WILL BRING
TEMPERATURES BACK DOWN INTO THE 50S TONIGHT. WITH CLOUD COVER
LINGERING MUCH OF THE DAY THURSDAY...HIGHS WILL STRUGGLE TO WARM
INTO THE MIDDLE AND UPPER 60S.

FRIDAY THROUGH SATURDAY...QUICK MOVING WAVE WILL CUT ACROSS THE
NORTHERN TIER OF STATES BRINGING A COLD FRONT INTO THE REGION
FRIDAY AND FRIDAY NIGHT. THIS BOUNDARY WILL STALL OVER THE REGION
INTO EARLY SATURDAY BEFORE LIFTING BACK TO THE NORTH AS HIGH
PRESSURE AT THE SURFACE AND ALOFT STARTS TO BUILD INTO THE
REGION. SHOWERS AND STORMS WILL ONCE AGAIN BE POSSIBLE ALONG THIS
BOUNDARY AND HAVE MAINTAINED HIGH CHANCE POPS LATE FRIDAY INTO
FRIDAY NIGHT. THIS FRONT WILL QUICKLY MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. THIS WILL SHUNT RAIN CHANCES BACK TO THE
NORTH AND MARK THE BEGINNING OF A WARMING TREND FOR THE REGION.

SATURDAY NIGHT ONWARD...MEDIUM RANGE MODEL OUTPUT CONTINUES TO
EXHIBIT GOOD AGREEMENT FOR THE LATTER HALF OF THE WEEKEND INTO
EARLY NEXT WEEK. ALOFT...RIDGING TAKES HOLD OF OUR WEATHER REGIME.
WITH 700MB TEMPS IN THE LOW TEENS...EXPECTING LITTLE IF ANY
RAINFALL AND WITH 925/850MB TEMPS IN THE UPPER TEENS TO LOW 20S
CELSIUS ABOVE AVERAGE TEMPERATURES ARE ON TAP FOR THE REGION.

GAGAN

&&

.AVIATION...
/ISSUED 641 AM CDT WED MAY 25 2011/

FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CONCERN REVOLVES AROUND
REDEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS FROM LATE THIS
MORNING INTO THE AFTERNOON...PARTICULARLY FOR SGF/BBG. INITIAL
MVFR DECK WITH TEND TO SCATTER OUT AND LIFT TO VFR THIS MORNING.
STRONG LOW PRESSURE WILL MOVE INTO WEST CENTRAL MISSOURI BY THIS
AFTERNOON...BRINGING WITH IT GUSTY SOUTHWEST WINDS. TSRA INITIATE
LOOKS PLAUSIBLE BY LATE THIS MORNING WITH SEVERAL BANDS OF
SHRA/TSRA POSSIBLE ACROSS THE AREA. STRONGEST STORMS WILL LIKELY
FORM ALONG THE HIGHWAY 65 CORRIDOR AND HEAD EAST QUICKLY.
HOWEVER...THERE WILL BE SCATTERED STORMS THAT WILL DEVELOP ALONG A
FRONT ACROSS SOUTHEAST KANSAS AND AFFECT THE JLN AERODROME.
SHRA/TSRA ACTIVITY WILL WANE A BIT THIS EVENING...LESSENING IN
COVERAGE WITH TIME. AS NORTHWEST WINDS DEVELOP OVER THE
REGION...THERE WILL BE A RISK FOR IFR CIGS...ESPECIALLY AT SGF/BBG
WITH LOW END MVFR MORE PLAUSIBLE AT JLN.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 25, 5:51 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT WED MAY 25 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
551 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT

WEATHER HAZARDS EXPECTED...

 ELEVATED TORNADO RISK.
 ELEVATED TO SIGNIFICANT HAIL RISK.
 ELEVATED THUNDERSTORM WIND DAMAGE RISK.
 ELEVATED LIGHTNING RISK.
 SIGNIFICANT FLOODING RISK.

DISCUSSION...

  LOW PRESSURE WILL MOVE INTO WEST CENTRAL MISSOURI TODAY. THIS
  WILL RESULT IN NON THUNDERSTORM WIND GUSTS OVER 30 MPH AT TIMES
  ACROSS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEAST
  KANSAS.

  SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MID
  MORNING HOURS ACROSS CENTRAL MISSOURI. THIS ACTIVITY WILL LIKELY
  BE BELOW SEVERE LIMITS...THOUGH A BRIEF WIND GUST TO 40 MPH AND
  HAIL TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THE STRONGEST
  STORMS.

  ANOTHER EPISODE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
  FROM AROUND MIDDAY THROUGH THIS AFTERNOON FOR AREAS ALONG AND
  EAST OF THE HIGHWAY 65 CORRIDOR. SUPERCELL THUNDERSTORMS ARE
  EXPECTED...WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE
  SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
  TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG
  AND EAST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. WIND FIELDS
  IN THE ATMOSPHERE MAY SUPPORT SPLITTING SUPERCELLS... WITH ANY
  EASTWARD MOVING STORMS CONTAINING AN ELEVATED TORNADO RISK.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TODAY FOR AREAS WEST
  OF HIGHWAY 65...INCLUDING EXTREME SOUTHEAST KANSAS AND WESTERN
  MISSOURI. AS LOW PRESSURE MOVES INTO THE REGION...NARROW BANDS
  OF THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS WILL BE
  CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL...TO
  THE SIZE OF DIMES.

  THE RISK FOR FLASH FLOODING WILL ALSO PERSIST TODAY...ESPECIALLY
  ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK LAKE...LAKE
  TANEYCOMO...AND BULL SHOALS LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATE FRIDAY INTO
  EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED FOR AREAS ALONG AND EAST OF
  THE HIGHWAY 65 CORRIDOR THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/DSA

In the hours before

Local storm report, May 25, 12:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             CLIMAX SPRINGS          38.10N 93.05W
05/25/2011  E1.75 INCH       CAMDEN             MO   EMERGENCY MNGR

&&

GAEDE
Local storm report, May 25, 12:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             1 W BRIGHTON            37.46N 93.37W
05/25/2011  E1.75 INCH       POLK               MO   EMERGENCY MNGR

&&

GAEDE
Local storm report, May 25, 12:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             TWIN BRIDGES            37.55N 92.60W
05/25/2011  E1.75 INCH       LACLEDE            MO   LAW ENFORCEMENT

&&

GAEDE
Local storm report, May 25, 12:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HAIL             2 N PLEASANT HOPE       37.49N 93.27W
05/25/2011  E0.88 INCH       POLK               MO   CO-OP OBSERVER

&&

JCOLUCCI
Local storm report, May 25, 12:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             STOVER                  38.44N 92.99W
05/25/2011  E1.00 INCH       MORGAN             MO   LAW ENFORCEMENT

&&

GAEDE
Local storm report, May 25, 12:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HAIL             SPRINGFIELD             37.20N 93.29W
05/25/2011  E1.00 INCH       GREENE             MO   NWS EMPLOYEE

            HAIL AT WFO

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:15 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton45 min
May 24, 9:19 PM CDTTornado WarningSGFJasper, Newton41 min
May 24, 9:42 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton63 min
May 24, 9:56 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton49 min
May 24, 10:22 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon60 min
May 24, 10:28 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more52 min
May 24, 10:34 PM CDTTornado WarningSGFBarton, Dade, Jasper26 min
May 24, 11:04 PM CDTSpecial Weather StatementSGFChristian, Greene, Polk41 min
May 24, 11:05 PM CDTSpecial Weather StatementSGFBenton, Cedar, Hickory, St. Clair40 min
May 24, 11:46 PM CDTSpecial Weather StatementSGFGreene29 min
May 24, 11:47 PM CDTSpecial Weather StatementSGFBenton, Camden, Dallas, Hickory, Morgan43 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningSGFGreene, Polk39 min
May 25, 12:04 AM CDTAreal Flood AdvisorySGFGreene4 hr
May 25, 12:11 AM CDTSpecial Weather StatementSGFBarry, Stone34 min
May 25, 12:25 AM CDTSpecial Weather StatementSGFDallas, Polk35 min
May 25, 12:38 AM CDTSpecial Weather StatementSGFCamden37 min
May 25, 12:47 AM CDTSpecial Weather StatementSGFCamden28 min
May 25, 12:55 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster, Wright29 min
May 25, 1:01 AM CDTSevere Thunderstorm WarningSGFMiller, Morgan29 min
May 25, 1:05 AM CDTSpecial Weather StatementSGFStone, Taney25 min
May 25, 1:12 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more63 min
May 25, 1:26 AM CDTSpecial Weather StatementSGFMiller19 min
May 25, 1:29 AM CDTSevere Thunderstorm WarningSGFMiller31 min
May 25, 1:37 AM CDTTornado WarningSGFDouglas, Webster, Wright23 min
May 25, 1:38 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Pulaski37 min
May 25, 1:55 AM CDTSevere Thunderstorm WarningSGFDouglas, Laclede, Pulaski, Texas, Webster, Wright50 min
May 25, 1:59 AM CDTSevere Thunderstorm WarningSGFMiller12 min
May 25, 2:32 AM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas58 min
May 25, 3:37 AM CDTSpecial Weather StatementSGFDouglas38 min
May 25, 3:44 AM CDTTornado WarningSGFDouglas, Texas46 min
May 25, 4:00 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas, Wright45 min
May 25, 4:03 AM CDTTornado WarningSGFDouglas, Howell, Texas, Wright42 min
May 25, 4:04 AM CDTTornado WarningSGFDent, Phelps, Pulaski, Texas41 min
May 25, 4:35 AM CDTTornado WarningSGFDent, Shannon, Texas40 min
May 25, 5:08 AM CDTSpecial Weather StatementSGFDent37 min
May 25, 5:17 AM CDTTornado WarningSGFDent32 min
May 25, 9:42 AM CDTAreal Flood WarningSGFMcDonald24 hr
May 25, 10:43 AM CDTSevere Thunderstorm WarningSGFSt. Clair47 min
May 25, 11:02 AM CDTSevere Thunderstorm WarningSGFBenton58 min
May 25, 11:44 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence61 min
May 25, 11:53 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan67 min
May 25, 11:56 AM CDTTornado WarningSGFBenton49 min
May 25, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright58 min
May 25, 12:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan55 min
May 25, 12:15 PM CDTTornado WarningSGFBenton, Camden, Hickory, Morgan45 min
May 25, 12:16 PM CDTSevere Thunderstorm WarningSGFPolk59 min
May 25, 12:34 PM CDTSevere Thunderstorm WarningSGFGreene56 min
May 25, 12:38 PM CDTTornado WarningSGFMiller, Morgan52 min
May 25, 12:44 PM CDTSevere Thunderstorm WarningSGFPulaski61 min
May 25, 1:01 PM CDTSevere Thunderstorm WarningSGFLaclede23 min
May 25, 1:07 PM CDTTornado WarningSGFMaries, Phelps, Pulaski68 min
May 25, 1:09 PM CDTSevere Thunderstorm WarningSGFCamden, Miller51 min
May 25, 1:15 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone, Taney, Webster60 min
May 25, 1:21 PM CDTTornado WarningSGFMiller24 min
May 25, 1:26 PM CDTSevere Thunderstorm WarningSGFTexas, Wright50 min
May 25, 1:33 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan42 min
May 25, 2:05 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski55 min
May 25, 2:06 PM CDTTornado WarningSGFDent, Phelps, Texas54 min
May 25, 2:14 PM CDTFlash Flood WarningSGFCamden, Miller, Morgan5 hr
May 25, 2:14 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Phelps, Pulaski61 min
May 25, 2:29 PM CDTSevere Thunderstorm WarningSGFOregon48 min
May 25, 2:33 PM CDTSevere Thunderstorm WarningSGFTexas57 min
May 25, 2:35 PM CDTSevere Thunderstorm WarningSGFDent, Shannon55 min
May 25, 2:38 PM CDTTornado WarningSGFDent, Phelps, Texas52 min
May 25, 2:41 PM CDTTornado WarningSGFDent, Shannon64 min
May 25, 2:43 PM CDTTornado WarningSGFOregon35 min
May 25, 3:22 PM CDTSevere Thunderstorm WarningSGFHowell23 min
May 25, 3:55 PM CDTSevere Thunderstorm WarningSGFOregon13 min
May 25, 4:12 PM CDTSevere Thunderstorm WarningSGFShannon42 min
May 25, 4:43 PM CDTSevere Thunderstorm WarningSGFOregon47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.